zbMATH — the first resource for mathematics

A theorem of Tits type for compact Kähler manifolds. (English) Zbl 1170.14029
In this paper, the author proves a theorem of Tits type about the automorphism groups of compact Kähler manifolds.
Let \(X\) be a compact Kähler manifold of dimension \(n\geq 2\) and \(G\) a subgroup of \(\text{Aut}(X)\), then either \(G\) contains a subgroup isomorphic to the non-abelian free group \(\mathbb Z * \mathbb Z\) or there is a finite index subgroup \(G_1\subset G\) such that its induced action \(G_1|H^{1,1}(X)\) is solvable and \(Z\)-connected (i.e. its Zariski closure in \(\text{GL}(H^{1,1}(X))\) is connected with respect to the Zariski topology). Moreover, the subset \[ N(G_1):=\{ g\in G_1| g\;\text{is \;of\;null\;entropy}\} \] is a normal subgroup of \(G_1\) and the quotient \(G_1/N(G_1)\) is a free abelian group of rank \(r\leq n-1\).
The case in which \(r = n-1\) is then analyzed in detail. It is shown that: If \(G\) is a subgroup of \(\text{Aut}(X)\) such that the induced action \(G|H^{1,1}(X)\) is solvable and \(Z\)-connected, then the subgroup \(N(G)\subset G\) is normal and \(G/N(G)\cong \mathbb Z ^r\) where \(r\leq n-1\). If \(r=n-1\) then the algebraic dimension \(a(X)\in \{0,n\}\), the anti-Kodaira dimension is \(\kappa (-K_X)\leq 0\) and \(X\) is either 1) bimeromorphic to a torus, or 2) a weak Calabi-Yau (i.e. \(q(X)=0\) and \(\kappa (X)=0\)), or 3) \(\text{Aut}_0(X)=(1)\), \(q(X)=0\) and \(\kappa (X)=-\infty\) (if \(X\) is projective and uniruled, then it is rationally connected), or 4) \(\text{Aut}_0(X)\) is a non-trivial linear algebraic group, \(X\) is a almost homogeneous projective manifold dominated by every positive dimensional characteristic closed subgroup of \(\text{Aut}_0(X)\). (So \(X\) is unirational and ruled and therefore rational unless \(\dim X \geq 4\) and \(\text{Aut}_0(X)\) is semi-simple.)

14J50 Automorphisms of surfaces and higher-dimensional varieties
14E07 Birational automorphisms, Cremona group and generalizations
32M05 Complex Lie groups, group actions on complex spaces
32Q15 Kähler manifolds
Full Text: DOI arXiv
[1] Birkhoff, G.: Linear transformations with invariant cones. Am. Math. Month. 74, 274–276 (1967) · Zbl 0192.26703
[2] Dinh, T.-C.: Suites d’applications méromorphes multivaluées et courants laminaires. J. Geom. Anal. 15, 207–227 (2005)
[3] Dinh, T.-C., Sibony, N.: Groupes commutatifs d’automorphismes d’une variété kählerienne compacte. Duke Math. J. 123, 311–328 (2004) · Zbl 1065.32012
[4] Dinh, T.-C., Sibony, N.: Green currents for holomorphic automorphisms of compact Kähler manifolds. J. Am. Math. Soc. 18, 291–312 (2005) · Zbl 1066.32024
[5] Fujiki, A.: On automorphism groups of compact Kähler manifolds. Invent. Math. 44, 225–258 (1978) · Zbl 0367.32004
[6] Friedland, S.: Entropy of polynomial and rational maps. Ann. Math. 133, 359–368 (1991) · Zbl 0737.54006
[7] Gromov, M.: On the entropy of holomorphic maps. Enseign. Math. 49, 217–235 (2003) · Zbl 1080.37051
[8] Kawamata, Y.: Characterization of abelian varieties. Compos. Math. 43, 253–276 (1981) · Zbl 0471.14022
[9] Keum, J., Oguiso, K., Zhang, D.-Q.: Conjecture of Tits type for complex varieties and theorem of Lie–Kolchin type for a cone. To appear in Math. Res. Lett., also: arXiv:math/0703103 · Zbl 1172.14025
[10] Kim, J.H.: Solvable automorphism groups of a compact Kaehler manifold. arXiv:0712.0438v6
[11] Kollár, J., Mori, S.: Birational Geometry of Algebraic Varieties. Cambridge Tracts Math., vol. 134. Cambridge Univ. Press, Cambridge (1998) · Zbl 0926.14003
[12] Lieberman, D.I.: Compactness of the Chow scheme: applications to automorphisms and deformations of Kähler manifolds. In: Fonctions de plusieurs variables complexes, III (Sém. François Norguet, 1975–1977). Lect. Notes Math., vol. 670, pp. 140–186. Springer, Berlin (1978)
[13] Nakayama, N., Zhang, D.-Q.: Building blocks of étale endomorphisms of complex projective manifolds. RIMS preprint 1577, Res. Inst. Math. Sci. Kyoto Univ. (2007)
[14] Oguiso, K.: Tits alternative in hypekähler manifolds. Math. Res. Lett. 13, 307–316 (2006) · Zbl 1107.14013
[15] Tits, J.: Free subgroups in linear groups. J. Algebra 20, 250–270 (1972) · Zbl 0236.20032
[16] Ueno, K.: Classification Theory of Algebraic Varieties and Compact Complex Spaces. Lect. Notes Math., vol. 439. Springer, Berlin, New York (1975) · Zbl 0299.14007
[17] Varouchas, J.: Stabilité de la classe des variétés kähleriennes pour les certains morphisms propres. Invent. Math. 77, 117–128 (1984) · Zbl 0529.53049
[18] Yomdin, Y.: Volume growth and entropy. Isr. J. Math. 57, 285–300 (1987) · Zbl 0641.54036
[19] Zhang, D.-Q.: Automorphism groups and aniti-pluricnonical curves. Math. Res. Lett. 15, 163–183 (2008)
[20] Zhang, D.-Q.: Dynamics of automorphisms on projective complex manifolds. To appear in J. Differ. Geom., also: arXiv:0810.4675
[21] Zhang, D.-Q.: Dynamics of automorphisms of compact complex manifolds. In: Proceedings of The Fourth International Congress of Chinese Mathematicians (ICCM2007), Vol. II, pp. 678–689, Higher Education Press, Beijing; International Press, Somerville, MA. also: arXiv:0801.0843
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.